MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT TARGETER - 2ND GENERATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT TARGETER - 2ND GENERATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692851
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the spikes bent inside the connector.Once connected into monitor, it indicates false or broken targeter.The event occurred during surgery.It is unknown if/how the procedure was completed.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The spike in the device was found to be bent, rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SURESHOT TARGETER - 2ND GENERATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11347205
Report Number1020279-2021-01407
Device Sequence Number729067
Product Code OLO
UDI-Device Identifier00885556584620
UDI-Public00885556584620
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692851
Device Catalogue Number71692851
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1